ABBOTT IRELAND ALINITY I TOTAL PSA REAGENT KIT; TOTAL, PROSTATE SPECIFIC AG (NONCOMPLEXED/COMPLEXED) FOR DET OF PROSTATE CANCER
Back to Search Results |
| Model Number |
07P9221 |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/27/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The customer observed falsely depressed alinity i total psa results for one patient that was questioned by the physician.The patient results were elevated from (b)(6) 2021 through (b)(6) 2022 and then suddenly dropped (b)(6) 2022.The results were still low on (b)(6) 2023.The following data was provided (customer provided reference range was <4.0 ng/ml): (b)(6) 2021 result was <3.8 ng/ml (from siemens instrument), (b)(6) 2021 result = 6.01 ng/ml (from siemens instrument), (b)(6) 2022 result = 5.03 ng/ml (from siemens instrument), (b)(6) 2022 result = 5.9 ng/ml (from alinity off track), (b)(6) 2022 result = 7.8 ng/ml (from alinity off track), (b)(6) 2022 result = 2.0 ng/ml (from alinity on track), (b)(6) 2023 result = 2.5 ng/ml (from alinity on track), the customer transitioned from siemens instrument to abbott¿s (alinity i processing module) after (b)(6) 2022.A new sample was collected from the patient (unknown collection date): sid (b)(6): (gold top, mother tube) results = 5.98 ng/ml, 6.00 ng/ml, and 6.37 ng/ml.Sid (b)(6): (aliquot, frozen tube) results = 6.05 ng/ml, 6.30 ng/ml, and 6.53 ng/ml.Additional data was provided for troubleshooting purposes only.The data shows another patient with decreasing results but the results were also decreasing with the siemens instrumentation.The customer is not alleging those results are incorrect.No impact to patient management was reported.
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
Additional Manufacturer Narrative
The complaint investigation for falsely depressed alinity i total psa results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, device history record review, and labeling review.In-house testing was not completed as the complaint lot had expired on 19jan2023.Return testing was not completed as returns were not available.The ticket search by lot 36472fn00 indicates that the reagent lot performs as expected for this product.Trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances or deviations with lot 36472fn00 and the complaint issue.Labeling was reviewed and found to be adequate.Global technical support worked with the customer through the escalation process to help resolve the issue; troubleshooting and additional testing was performed at the customer site.The customer had transitioned to architect from the siemens centaur platform in march 2022 and had observed acceptable correlation between the methods in a study performed prior to the switch; a small positive bias was observed for alinity.At an internal meeting held on 20 feb 2023 technical support provided an update that the instrument and assay are working per assay design.A summary provided on the outcome of the escalation highlighted the following points: the customer site was using a processing protocol of aliquoting and freezing samples which allowed them to extend the test window beyond the required 24 hours.Frozen samples were thawed and mixed but not re-centrifuged, as required per product labelling, prior to testing.Per product package insert; the concentration of total psa in a given specimen, determined with assays from different manufacturers, can vary due to differences in assay methods, calibration and reagent specificity.The results reported by the laboratory to the physician must include the identity of the total psa assay used.Values obtained with different assay methods cannot be used interchangeably.If, in the course of monitoring a patient, the assay method used for determining total psa levels serially is changed, additional sequential testing should be carried out to confirm baseline values.Per product labeling the typical medical decision point for tpsa is 4 ng/ml.Serum psa concentrations should not be interpreted as absolute evidence for the presence or absence of prostate cancer.The psa value should be used in conjunction with information available from clinical evaluation and other diagnostic procedures such as dre.Per the alinity total psa package insert ¿do not reuse original reagent caps or replacement caps due to the risk of contamination and the potential to compromise reagent performance.Based on the investigation alinity i total psa reagent lot 36472fn00 is performing as intended, no systemic issue or deficiency of the alinity i total psa reagent was identified.After further review, section d4 catalog no was updated from 07p92-21 to 07p92-31 on 22feb2023.